MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SPEEDLOCK SLEEVE GAMMA3® 180; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL SPEEDLOCK SLEEVE GAMMA3® 180; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 13201118
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The speed sleeve and targeting arm would not allow the lag screw sleeves to pass through to line up with the proximal lag screw hole in the nail.The speed sleeve was removed and the surgeon did what he could to make sure he had the proper alignment.Procedure was completed successfully with no adverse consequences or surgical delay reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: sections d10, h3.The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.A device inspection was not possible since the affected device was not returned and no other evidence was provided for investigation.Potentially reduced accuracy in guidance is usually found during functional check (required per ifu).In case of any deviation it is realized prior to use.Pre-supposing that targeting accuracy for instrument placement & drilling was confirmed by pre-operative check, it was concluded that the event was mainly based in the intra-operative procedure.Reasons for misalignment are various.Potential miss-targeting can also be caused by: - loosening of the nail holding bolt during insertion of the nail - repeated tightening of the nail holding screw prior to proximal targeting / drilling is recommended - undetected unintended loosening of the attachment knob (will lead to release of the drill sleeve) - wrong nail selection a review of the labeling did not indicate any abnormalities.If the device is returned or if any additional information is provided, the investigation will be reassessed.H3 other text : device disposition unknown.

Brand Name
SPEEDLOCK SLEEVE GAMMA3® 180
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8804340
Report Number0009610622-2019-00540
Device Sequence Number11347197
Product Code LXH
UDI-Device Identifier07613154893652
UDI-Public07613154893652
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13201118
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/21/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1